U.S. doctors online nowAsk doctors free
WA
A 24-year-old female asked:

first tsh levels were 6.8, 1 week later are 3.1. not on thyroid medication. have many symptoms of hypothyroid incl. chronic hives. what causes this?

1 doctor answer1 doctor weighed in
Dr. John Chiu
Dr. John Chiu answered
Allergy and Immunology 57 years experience
Thyroiditis: inflammation of the thyroid often impacts its function. TSH is usually a reflection of the thyroid present in the blood. When the thyroid is releasing a lot of hormone, it goes down and vice versa. The thyroid function only stabilize when the inflammation subsides or gets under controlled.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 22, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.